Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 18, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 19, 2009, 3:34 AM CDT for 18 counties in Nebraska. It took effect at May 19, 2009, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 3:34 AM CDT (08:34 UTC)
- In effect from
- May 19, 2009, 1:00 PM CDT
- Expired
- May 19, 2009, 10:18 PM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 48 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4640 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 190834 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CDT TUE MAY 19 2009 ...STRONG SOUTHERLY WINDS ARRIVE THIS AFTERNOON AND THIS EVENING... .DEEPENING LOW PRESSURE OVER WYOMING AND EASTERN MONTANA...WILL STRENGTHEN SOUTHERLY WINDS THIS AFTERNOON AND EVENING. STRONG WINDS ARE EXPECTED TO PERSIST THROUGH SUNSET...SLOWLY DIMINISHING OVERNIGHT. SOUTHERLY WINDS OF 25 TO 35 MPH...WITH FREQUENT GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON. NEZ005>010-025>029-037-038-058-059-069>071-192030- /O.NEW.KLBF.WI.Y.0018.090519T1800Z-090520T0200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 334 AM CDT TUE MAY 19 2009 /234 AM MDT TUE MAY 19 2009/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP TODAY ACROSS PORTIONS OF CENTRAL...NORTH CENTRAL AND SOUTHWESTERN NEBRASKA...EAST OF DEEPENING LOW PRESSURE OVER WYOMING AND EASTERN MONTANA. SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL SLOWLY DIMINISH AFTER SUNSET...BUT REMAIN GUSTY AT 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON EAST TO WEST ROUTES. && $$ BUTTLER
2 follow-up statements
000 WWUS73 KLBF 192016 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT TUE MAY 19 2009 .DEEPENING LOW PRESSURE OVER WYOMING AND SOUTH DAKOTA WILL PRODUCE STRONG WINDS ACROSS PARTS OF NEBRASKA. NEZ058-059-069>071-200300- /O.EXT.KLBF.WI.Y.0018.000000T0000Z-090520T0300Z/ PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 316 PM CDT TUE MAY 19 2009 /216 PM MDT TUE MAY 19 2009/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING ACROSS PORTIONS OF SOUTHWESTERN NEBRASKA. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. WINDS WILL SLOWLY DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON EAST TO WEST ROUTES. && $$ NEZ005>010-025>029-037-038-200600- /O.EXT.KLBF.WI.Y.0018.000000T0000Z-090520T0600Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW 316 PM CDT TUE MAY 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. STRONG SOUTHERLY WINDS WILL CONTINUE TONIGHT ACROSS PARTS OF NORTH CENTRAL NEBRASKA. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY. WINDS WILL SLOWLY DIMINISH AFTER MIDNIGHT...BUT REMAIN GUSTY AT 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON EAST TO WEST ROUTES. && $$ CDC
000 WWUS73 KLBF 200318 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1018 PM CDT TUE MAY 19 2009 NEZ005>010-025>029-037-038-200430- /O.CAN.KLBF.WI.Y.0018.000000T0000Z-090520T0600Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW 1018 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE ADVISORY HAS BEEN CANCELLED. $$ NEZ058-059-069>071-200430- /O.EXP.KLBF.WI.Y.0018.000000T0000Z-090520T0300Z/ PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 1018 PM CDT TUE MAY 19 2009 /918 PM MDT TUE MAY 19 2009/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAD FALLEN BELOW WIND ADVISORY CRITERIA AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 18, 3:04 PM CDT, 12 hours 30 minutes earlier.
Area forecast discussion, May 18, 3:04 PM CDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED 4TH PARAGRAPH NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT MON MAY 18 2009 .DISCUSSION... THE HEAT WAVE IS UNDERWAY. AFTERNOON HUMIDITIES HAVE FALLEN BELOW 20 PERCENT ACROSS MUCH OF WRN NEB. THE NAM AND GFS CONTINUE TO ADVERTISE 90+F WEATHER THROUGH WEDNESDAY. THERE IS NO INDICATION OF A COLD FRONT DROPPING THROUGH NRN NEBRASKA AS ADVERTISED EARLIER BY THE NAM. THIS FRONT WILL DROP INTO SOUTH DAKOTA AND BECOME STATIONARY TUESDAY AFTN. AN ISOLATED THUNDERSTORM MAY TRY AND FORM TUESDAY AFTERNOON ACROSS NWRN NEB AS AN ADDITIONAL SURGE OF DRY AIR BULGES EAST. THE NAM SUGGESTS SUFFICIENT CAPE...SHEAR AND A CAP WITH LIFT PERHAPS STRONG ENOUGH BREAK THE CAP. OTHERWISE A POWERFUL SHORT WAVE WILL MOVE THROUGH THE NRN PLAINS WEDNESDAY SENDING A COLD FRONT INTO NEBRASKA DURING THE AFTERNOON. BOTH THE GFS AND NAM SHOW STORMS FORMING ALONG AND BEHIND THE FRONT BEGINNING IN THE LATE AFTERNOON AND CONTINUING THROUGH THE EVENING. IT IS POSSIBLE A FEW STORMS COULD PRODUCE SEVERE WEATHER BUT WITH LITTLE OR NO COOLING ALOFT CONDITIONS APPEAR LESS THAN IDEAL. ON THURSDAY THE COLD FRONT WILL BE STATIONARY ACROSS KS. SUBTROPICAL PACIFIC MOISTURE WILL LIFT NORTH THROUGH THE CNTL PLAINS PRODUCING RAIN AND CLUSTERS OF SHOWERS THROUGHOUT THE DAY AND OVERNIGHT. THE GFS AND ECMWF ARE IN GOOD AGREEMENT LIFTING THIS FRONT SLOWLY NORTH FRIDAY AND SATURDAY AS A DEVELOPING LONG WAVE TROF FORMS ACROSS THE SRN ROCKIES. THE MOISTURE FROM THE PACIFIC...THE FRONT AND A SERIES OF IMPULSES EJECTING THROUGH NEB FROM THE TROF ACROSS THE WEST APPEAR TO BE THE INGREDIENTS OF SIGNIFICANT RAINFALL. UP TO 2 INCHES OF RAIN COULD FALL IN SOME AREAS WEDNESDAY THROUGH SUNDAY AS A ROBUST SUBTROPICAL MOISTURE PLUME SPREADS THROUGH NEB SENDING PRECIPITABLE WATER OVER 150 PERCENT OF NORMAL. THE FCST FOR SUNDAY AND MONDAY IS SOMEWHAT UNCERTAIN. THE ECMWF IS HOLDING THE TROF WEST OF THE FCST AREA WHILE THE GFS LIFTS IT INTO THE UPPER MIDWEST WITH CLEARING SKIES AND DRIER CONDITIONS FOR MONDAY. IT IS POSSIBLE THE GFS IS TOO FAST AND LATER FCSTS CAN MAKE AN ADJUSTMENT. FOR NOW THE OFFICIAL FCST FOLLOWS THE GFS WHICH INDICATES PARTIAL CLEARING ON MONDAY. && .AVIATION... VFR CONDITIONS WILL COVER WESTERN AND NORTH CENTRAL NEBRASKA THE NEXT 24 HOURS WITH UPPER RIDGE DOMINATING THE WESTERN CONUS AND LOW LEVEL MOISTURE TRAPPED WELL TO THE SOUTH. THE MAIN CONCERN WILL BE STRONG SW LOW LEVEL WINDS DURING THE MORNING HOURS AND EXPECT SOME DECOUPLING OF SFC WINDS LEADING TO LLWS CONDITIONS && .FIRE WEATHER... UPPER RIDGE WITH HOT TEMPERATURES SPREADING ACROSS THE HIGH AND CENTRAL PLAINS WILL LEAD TO EXTREME FIRE CONDITIONS OVER WESTERN AND NORTH CENTRAL NEBRASKA THE NEXT FEW DAYS. READINGS IN THE UPPER 80S TO LOWER 90S HAVE LEAD TO LOWER TEEN RH READINGS ALREADY TODAY AND EXPECT THIS TO CONTINUE INTO TUESDAY WITH EVEN WARMER TEMPERATURES EXPECTED. MAIN CONCERN WOULD BE NEAR HIGHWAY 83 AND WEST WHERE BUFKIT SOUNDINGS INDICATE 25 MPH GUST POTENTIAL FOR MANY HOURS. LOCAL FMO CONTACTS INDICATE SOME CONCERN FOR RESIDUAL CURED FUELS WITH GREEN UP NOT IN FULL SWING. RIDGE BREAKING DOWN TUESDAY INTO WEDNESDAY IS STRONG SIGNAL FOR CRITICAL FIRE CONDIDITIONS AND SITUATION WILL BE CLOSELY MONITORED THROUGH WEDNEDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CDC/13
Hazardous weather outlook, May 18, 3:36 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT MON MAY 18 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-192045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT MON MAY 18 2009 /236 PM MDT MON MAY 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA AS A COLD FRONT MOVES THROUGH NEBRASKA. STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND ARE EXPECTED IN NORTH CENTRAL NEBRASKA ACROSS THE NORTHWEST AND INTO THE EASTERN PANHANDLE. THUNDERSTORMS ARE THEN POSSIBLE INTO THE WEEKEND AS THE FRONT STALLS ACROSS THE CENTRAL PLAINS. ABUNDANT GULF MOISTURE WILL THEN BE LIFTED UP OVER THE FRONT...AND PERSISTENT HEAVY RAIN IS POSSIBLE. THERE IS STILL UNCERTAINTY REGARDING THE LOCATION AND EXTENT OF THE HEAVIER RAIN...BUT TOTALS OVER THE TWO TO THREE DAY PERIOD COULD EXCEED AN INCH AND A HALF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:58 PM CDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 4 hr |
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.